Maximizing Service Reward for Queues with Deadlines

Li On Raviv*, Amir Leshem

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

In this paper, we consider a real-time queuing system with rewards and deadlines. We assume that the packet processing time is known upon arrival, as is the case in communication networks. This assumption allows us to demonstrate that the well-known earliest-deadline-first policy performance can be improved. We then propose a scheduling policy that provides excellent results for packets with rewards and deadlines. We prove that the policy is optimal under deterministic service time and binomial reward distribution. In the more general case, we prove that the policy processes the maximal number of packets while collecting rewards higher than the expected reward. We present simulation results that show its high performance in more generic cases compared to the most commonly used scheduling policies.

Original languageAmerican English
Article number8471112
Pages (from-to)2296-2308
Number of pages13
JournalIEEE/ACM Transactions on Networking
Volume26
Issue number5
DOIs
StatePublished - Oct 2018
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 1993-2012 IEEE.

Keywords

  • Queues
  • deadline
  • earliest deadline first
  • packet networks
  • real time
  • renewal reward
  • scheduling

Fingerprint

Dive into the research topics of 'Maximizing Service Reward for Queues with Deadlines'. Together they form a unique fingerprint.

Cite this